Florida, 2003

Hail in Florida, July 30, 2003

July 30, 2003 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 9:00 AM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 30, 9:00 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT WED JUL 30 2003

DEEP LAYER RIDGE AXIS REMAINS TO THE SOUTH TODAY WITH FRONTAL
BOUNDARY WASHING OUT OVER NORTH GEORGIA. 12Z SOUNDING A BIT LESS
UNSTABLE THAN YESTERDAY WHICH MAY LESSEN RISK FOR SEVERE
THUNDERSTORMS. SOUNDING ALSO SHOWS SOLID 15 KNOTS OF SOUTHWEST FLOW
UP THROUGH 400MB. THIS SHOULD KEEP THE EAST COAST SEA BREEZE PRESSED
UP AGAINST THE COAST. THUS EAST COAST CONVECTION LIKELY TO GET A
LATE START TODAY. CONVECTION MOVING INLAND FROM GULF WEAKENING UPON
LANDFALL. THIS MAY CHANGE AS DAY GOES ON AND LAND DESTABILIZES.
CURRENT ZONE GROUPINGS LOOK IN GOOD SHAPE SO NO CHANGES PLANNED
OTHER THAN TO UPDATE WORDING.

MARINE...NO CHANGES PLANNED.

CAMP/CARROLL
Hazardous weather outlook, Jul 30, 11:45 AM EST, 1 hour 20 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 PM EDT WED JUL 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A MOIST SOUTHWEST TO WEST FLOW WILL CONTINUE OVER THE REGION TODAY.
SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL
CONTINUE THROUGH THE EVENING WITH MOST OF THE ACTIVITY ACROSS
NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA. ACTIVITY OVER
INTERIOR SOUTHEAST GEORGIA WILL FORM BY MID-AFTERNOON...WITH A BIT
LESS COVERAGE. MOVEMENT OF STORMS WILL BE EAST NORTHEAST AT 15 MPH.
RAIN MAY BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS
AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. THE
STRONGEST STORMS WILL PRODUCE EXCESSIVE LIGHTNING AND WIND GUSTS TO
NEAR 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

In the hours before

Special weather statement, Jul 30, 11:02 AM EST, 2 hours 3 minutes before
FLZ025-032-301630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1202 PM EDT WED JUL 30 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL
AND NORTHERN CLAY COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 1230 PM...

AT 1202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES EAST OF BALDWIN TO 3 MILES EAST OF MAXVILLE TO 7 MILES WEST
OF MIDDLEBURG...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MAXVILLE...BALDWIN...NORMANDY...MIDDLEBURG...JACKSONVILLE
HEIGHTS...RIVERSIDE AND ASBURY LAKE THROUGH 1230 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE
AREAS...MAINLY ALONG HIGHWAY 301 AND I-10 IN THE BALDWIN AREA.

HESS
Special weather statement, Jul 30, 12:24 PM EST, 41 minutes before
FLZ036-301800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
124 PM EDT WED JUL 30 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 2 PM...

AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF NEWNANS LAKE...OR
ABOUT 8 MILES EAST OF GAINESVILLE...MOVING NORTHEAST AT 10 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS
LAKE...GROVE PARK...GAINESVILLE AIRPORT...ORANGE HEIGHTS...WALDO AND
MELROSE THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED
FLOODING OF POOR DRAINAGE AREAS.

HESS
Special weather statement, Jul 30, 12:34 PM EST, 31 minutes before
FLZ023-030-031-301800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
134 PM EDT WED JUL 30 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
BAKER...EASTERN UNION AND BRADFORD COUNTIES FOR STRONG THUNDERSTORM
WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 2 PM...

AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES SOUTH OF OLUSTEE TO RAIFORD TO SAMPSON...MOVING EAST AT 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND OLUSTEE...NEW
RIVER...JOHNSTOWN...RAIFORD...SAMPSON...STARKE...SANDERSON AND LAWTEY
THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
OF POOR DRAINAGE AREAS.

HESS
Special weather statement, Jul 30, 1:04 PM EST, 1 minute before
FLZ038-301830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT WED JUL 30 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 230 PM...

AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF
BUNNELL...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL...PALM
COAST AND FLAGLER BEACH THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE
LOCALIZED FLOODING OF POOR DRAINAGE AREAS.

HESS

The radar

The Jacksonville radar (KJAX), 60 km away, was scanning. The volume nearest the first event began at 18:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Baker

When
July 30, 1:05 PM EST
Where
Baker County, Sanderson
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.250, -82.267

Described as penny sized hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361630.